Alert archive / New York / Gale Watches in 2011
Gale Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Oct 13, 2011, 9:19 AM EDT. It took effect at Oct 14, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 13, 2011, 9:19 AM EDT (13:19 UTC)
- In effect from
- Oct 14, 2011, 8:00 PM EDT
- Expired
- Oct 14, 2011, 4:08 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
942 WHUS71 KBUF 131319 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 919 AM EDT THU OCT 13 2011 LEZ040-041-132130- /O.NEW.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 919 AM EDT THU OCT 13 2011 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...WEST TO 35 KNOTS. * WAVES...11 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-132130- /O.NEW.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 919 AM EDT THU OCT 13 2011 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. * WINDS...WEST TO 40 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
3 follow-up statements
657 WHUS71 KBUF 131937 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EDT THU OCT 13 2011 LEZ020-140345- /O.EXA.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 337 PM EDT THU OCT 13 2011 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...WEST INCREASING TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-140345- /O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 337 PM EDT THU OCT 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...WEST TO 35 KNOTS. * WAVES...11 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-140345- /O.CON.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 337 PM EDT THU OCT 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING... * WINDS...WEST TO 40 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
110 WHUS71 KBUF 140131 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 931 PM EDT THU OCT 13 2011 LOZ030-140945- /O.EXA.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ LOWER NIAGARA RIVER- 931 PM EDT THU OCT 13 2011 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...WEST INCREASING TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-140945- /O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 931 PM EDT THU OCT 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...11 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-140945- /O.CON.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 931 PM EDT THU OCT 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING... * WINDS...WEST TO 40 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-140945- /O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 931 PM EDT THU OCT 13 2011 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... * WINDS...WEST INCREASING TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
265 WHUS71 KBUF 140808 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 408 AM EDT FRI OCT 14 2011 LEZ040-041-141615- /O.UPG.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ /O.NEW.KBUF.GL.W.0012.111015T0000Z-111016T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 408 AM EDT FRI OCT 14 2011 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 45 KNOTS WITH GUSTS UP TO 50 KNOTS. * WAVES...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-LOZ030-141615- /O.UPG.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/ /O.NEW.KBUF.GL.W.0012.111015T0000Z-111016T0900Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 408 AM EDT FRI OCT 14 2011 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 KNOTS WITH GUSTS UP TO 50 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-062>065-141615- /O.UPG.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/ /O.NEW.KBUF.GL.W.0012.111015T0600Z-111016T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 408 AM EDT FRI OCT 14 2011 ...GALE WARNING IN EFFECT FROM 2 AM SATURDAY TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 10 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS. * WAVES...15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SLZ022-024-141615- /O.NEW.KBUF.SC.Y.0086.111015T0200Z-111015T2200Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 408 AM EDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT SATURDAY. * WINDS...SOUTHWEST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJP/ZAFF
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 13, 7:07 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 13, 7:07 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 707 AM EDT THU OCT 13 2011 .SYNOPSIS... SHOWERS LINGERING BEHIND LOW PRESSURE MOVING OFF THE EAST COAST WILL END FROM WEST TO EAST THIS MORNING. WHILE MOSTLY CLOUDY SKIES ARE EXPECTED TODAY...TEMPERATURES WILL STILL WARM WELL INTO THE 60S. A STRONGER AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE GREAT LAKES AND BRING SHOWERS...WINDY CONDITIONS AND COOLER TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THE STEADY LIGHT RAIN ASSOCIATED WITH THE RETREATING SURFACE LOW HAS MOVED INTO THE EASTERN PART OF THE STATE. THE MOIST EAST TO SOUTHEAST FLOW AND THE LIFT ASSOCIATED WITH ANOTHER PASSING SHORT WAVE MAY STILL GENERATE A FEW MORE SPOTTY SHOWERS THIS MORNING...BUT EXPECT MAINLY DRY CONDITIONS TO PREVAIL BY NOONTIME AS THE DEEPER MOISTURE ASSOCIATED WITH THE DEPARTING LOW PULLS AWAY. THE LATEST IR SATELLITE IMAGE SHOWS A FAIR AMOUNT OF CLOUDS SURGING AHEAD OF THE COLD FRONT THAT IS PUSHING INTO THE CENTRAL LAKES THIS EARLY THIS MORNING. THEREFORE...EXPECT MOSTLY CLOUDY SKIES TO BE THE RULE. IN TERMS OF TEMPERATURES...THE TREND TOWARD DECREASING PCPN AND THE PRESENCE OF A DEEP LAYERED SOUTHERLY FLOW WILL ALLOW SURFACE TEMPERATURES TO REBOUND WELL INTO THE 60S TODAY. THE CENTRAL GREAT LAKES COLD FRONT WILL BE THE PRIMARY WEATHER MAKER FOR OUR CWA TONIGHT. FAVORABLE LOW LEVEL CONVERGENCE AHEAD OF THE FRONT WILL BE AUGMENTED BY THE LIFT ASSOCIATED WITH A NEGATIVELY TILTED UPPER LEVEL TROUGH THAT WILL BE ADVANCING EAST ACROSS THE GREAT LAKES. A 120KT H25 JET DIGGING INTO THE BASE OF THE NEGATIVELY TILTED TROUGH WILL ENHANCE THE LARGE SCALE LIFT. BASED ON THESE TRENDS...EXPECT ANOTHER ROUND OF SHOWERS TO SPREAD EAST ACROSS THE AREA. THE LATEST NAM STABILITY INDICES HINT AT THE POSSIBILITY OF SOME CONVECTION AHEAD OF THE FRONT...BUT THE GREATER POTENTIAL FOR CONVECTION WELL TO OUR SOUTH MAY ROB SOME OF THE ENERGY FROM REACHING THE NORTHERN EXTENT OF THE COLD FRONT. THEREFORE...DO NOT PLAN TO MENTION ANY THUNDERSTORMS AT THIS TIME. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE SYSTEM SLATED FOR FRIDAY IS CURRENTLY DEVELOPING AS A SURFACE LOW OVER NORTHERN IL IN RESPONSE TO A SHORTWAVE OVER THE MO BOOTHEEL. THIS FEATURE IS AT THE HEAD OF AN UPPER LEVEL 80KT JET THAT STRETCHES BACK TOWARD BC WITH INCREASING WIND SPEEDS...MAXING OUT NEAR 140KTS ALONG THE INTERNATIONAL BORDER FROM WA TO MT. WV IMAGERY SHOWS THAT A SHORTWAVE WAS CAUGHT UP IN THE FAST MOVING JET EARLIER WED. THIS FEATURE WILL PLAY A KEY ROLE IN OUR WEATHER...FORCING THE EXISTING SURFACE LOW TO CONTINUALLY DEEPEN AS THE SECOND SHORTWAVE RACES IN TO THE OH VALLEY BY SATURDAY NIGHT. IN TERMS OF WEATHER FOR FRIDAY AND FRIDAY NIGHT...THE IL LOW WILL MOVE NE THROUGH THE CENTRAL GREAT LAKES FRIDAY AND TOWARD JAMES BY FRIDAY NIGHT WHILE DEEPENING WITH TIME DUE TO THE NEGATIVELY TILTED TROUGH. A SURFACE OCCLUDED FRONT WILL SWEEP ENE ACROSS THROUGH WNY FRIDAY WITH A ROUND OF SHOWERS. WINDS HAVE BEEN THE PRIMARY CONCERN WITH THIS FEATURE...BUT IT LOOKS LIKE THEY WILL NOT BE SIGNIFICANT...AT LEAST NOT THROUGH FRIDAY MOST OF FRIDAY NIGHT. THE SURFACE LOW TRACK IS NOT CLIMATOLOGICALLY FAVORED FOR HIGH WINDS DURING THIS TIME. WINDS WILL GRADUALLY INCREASE FRIDAY NIGHT AS COLD AIR ADVECTS INTO THE REGION...BUT THEY SHOULD NOT BE MUCH OF AN ISSUE UNTIL SATURDAY. LAKE EFFECT PRECIPITATION WILL BE POSSIBLE LATER FRIDAY NIGHT OVER AND EAST OF LAKE ERIE. SATURDAY IS A DIFFERENT STORY HOWEVER WITH THE LOW STILL IN THE PROCESSES OF DEEPENING. THIS SETS UP A RATHER STRONG SURFACE PRESSURE GRADIENT WITH A LOW LEVEL 850MB JET NEAR 50KTS...HIGHER CLOSER TO THE CANADIAN BORDER. THE NAM SEEMS A BIT EXCESSIVE WITH A 67KT WIND OVER LAKE ONTARIO BY SATURDAY EVENING...BUT ITS BECOMING CLEAR THAT SATURDAY WILL BE THE WINDY PERIOD WITH THE GFS ALSO SPORTING SOME STRONG WINDS THAT SHOULD BE ABLE MIX DOWN TO THE SURFACE. EXPECT ADVISORY LEVEL WSW WINDS DURING THIS PERIOD...PARTICULARLY ALONG THE IMMEDIATE LAKE SHORELINES AND MOST OF NIAGARA COUNTY. FOR NOW WILL HOLD WIND GUSTS TO 45-50MPH. WE HAVE SOME TIME TO LOOK AT SEVERAL NEW RUNS TO SEE IF THESE NEED TO BE BUMPED UP. WINDS WILL BE STRONGER OVER THE LAKES...SEE THE MARINE DISCUSSION FOR INFO FOR GALE THRESHOLD INFO. OTHERWISE...LAKE EFFECT RAIN WILL CONTINUE DOWNWIND OF THE LAKES SATURDAY...WITH SCATTERED SHOWERS ELSEWHERE AS DAYTIME HEATING WILL CREATE CELLULAR ACTIVITY THAT WILL SPREAD WELL INLAND DUE TO THE STRONG WIND FIELD ALOFT. WILL KEEP ACCUMULATIONS DOWN TO AN INCH OR SO WITH STRONG WINDS IN MIND...BUT THERE IS QUITE A BIT OF LIFT AND LAKE INDUCED INSTABILITY...OVER 1000J/KG. DID NOT ADD ANY MENTION OF THUNDER...BUT THAT MAY NEED TO BE CONSIDERED AS SATURDAY APPROACHES...WITH POSSIBLY HIGHER RAIN AMOUNTS. SATURDAY NIGHT...EXPECT A SLOW BUT STEADY DECREASE IN BOTH WIND SPEEDS LAKE EFFECT RAIN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A LOW AMPLITUDE PACIFIC FLOW AT THE START OF THIS PERIOD WILL AMPLIFY INTO ANOTHER DEEP LONG WAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY...KEEPING MOSTLY UNSETTLED WEATHER OVER OUR REGION. IN TERMS OF TEMPERATURES...MERCURY LEVELS WILL AVERAGE VERY CLOSE TO 30 YEAR NORMALS DURING THIS TIME FRAME. ON SUNDAY...A PACIFIC COLD FRONT IS FORECAST TO CHARGE ACROSS THE GREAT LAKES WITHIN A FAST NEAR ZONAL FLOW. THIS FRONT IS EXPECTED TO CROSS OUR REGION DURING THE SECOND HALF OF SUNDAY OR SUNDAY NIGHT WITH MORE SHOWERS AND POSSIBLY A 3 TO 6 HOUR PERIOD OF GUSTY WINDS. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FAST MOVING FRONT LATE SUNDAY NIGHT AND MONDAY...RESULTING IN MAINLY DRY WEATHER ACROSS OUR REGION. GIVEN THE DIFFICULTY IN TIMING THESE FEATURES WITHIN A FAST LOW AMPLITUDE FLOW...WILL STILL KEEP SLGT CHC POPS IN PLAY. A STORM SYSTEM WILL LIFT OUT OF THE OHIO VALLEY MONDAY NIGHT BEFORE PASSING OVER OUR REGION ON TUESDAY. THIS HAS BEEN HANDLED FAIRLY CONSISTENTLY BY THE GFS...BUT AM NOT CONFIDENT ENOUGH FROM THIS RANGE TO USE ANYTHING BUT 30 TO 40 POPS. THE LOW WILL THEN MAKE ITS WAY TO OUR BY WEDNESDAY...BUT AMPLIFICATION OF THE SUPPORTING TROUGH COULD KEEP SOME SHOWERS OVER OUR REGION. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... THE STEADY LIGHT RAIN ASSOCIATED WITH THE DEPARTING SURFACE LOW HAS MOVED EAST OF ALL THE TAF SITES. THE MOIST SOUTHEAST FLOW LINGERING BEHIND THE LOW IS RESULTING IN SCATTERED MVFR CONDITIONS ALONG WITH A LOWER IFR STRATUS DECK ACROSS THE SOUTHERN TIER. AS THE DEEPER MOISTURE ASSOCIATED WITH DEPARTING LOW MOVES TO THE EAST...VFR CONDITIONS WILL BECOME PREDOMINANT AND CONTINUE INTO THE AFTERNOON. MVFR CONDITIONS WILL SET UP AGAIN TONIGHT AS LOW LEVEL MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. A LOW LEVEL JET SURGING AHEAD OF THE FRONT WILL ALSO RESULT IN A BRIEF PERIOD OF LLWS...CENTERED AROUND 06Z. THE LLWS SHOULD END BEFORE 12Z AS SOME OF THE HIGHER GUSTS ALOFT WORK DOWN TO THE SURFACE. THE INCREASING SOUTHEAST FLOW WILL ALSO HELP CIGS TO LIFT TO VFR LATE TONIGHT AT MOST LOCATIONS NORTH OF THE SOUTHERN TIER. OUTLOOK... FRIDAY THRU SUNDAY...AREAS OF MVFR WITH SHOWERS AND GUSTY WINDS. MONDAY...VFR. && .MARINE... MODERATELY STRONG SOUTHEAST WINDS ON LAKE ONTARIO WILL CONTINUE TO GENERATE SIGNIFICANT WAVES FOR THE OPEN WATERS OF THE LAKE THROUGH EARLY THIS MORNING...MAINLY IMPACTING THE CANADIAN WATERS. THEREFORE...DO NOT EXPECT SMALL CRAFT ADVISORY CONDITIONS TO BE AN ISSUE FOR THE LOCAL NEARSHORE WATERS. WIND AND WAVES ON LAKE ONTARIO WILL SUBSIDE LATER THIS MORNING AS THE PRESSURE GRADIENT WEAKENS SOMEWHAT. A SIGNIFICANT INCREASE IN WIND AND WAVES IS EXPECTED FRIDAY AFTERNOON INTO SATURDAY NIGHT AS A DEEPENING AREA OF LOW PRESSURE LIFTS NORTH ACROSS SOUTHERN ONTARIO. GALES FORCE WINDS ARE LIKELY ON BOTH LAKES DURING THIS PERIOD. WESTERLY WINDS WILL SLOWLY SUBSIDE SUNDAY AND SUNDAY NIGHT...LOWERING THE WAVES FROM WEST TO EAST AND FALLING BELOW SMALL CRAFT CRITERIA BY MONDAY MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP SHORT TERM...ZAFF LONG TERM...RSH AVIATION...TJP MARINE...TJP
Hazardous weather outlook, Oct 13, 5:35 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 535 AM EDT THU OCT 13 2011 NYZ001>008-010>014-019>021-085-140945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 535 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL GREAT LAKES REGION ON FRIDAY AND MOVE TOWARD JAMES BAY ON SATURDAY. THIS TRACK WILL CREATE AN ENVIRONMENT FAVORABLE FOR STRONG WINDS OVER WESTERN AND CENTRAL NEW YORK...PARTICULARLY FROM THE LAKE ERIE NEAR SHORE AND THE NIAGARA FRONTIER TO ROCHESTER AND SITES NORTH OF THE TUG HILL LATE FRIDAY NIGHT AND INTO SATURDAY. WIND GUSTS MAY EXCEED 45 MPH. ANOTHER WIND EVENT IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 535 AM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS WILL BE LIKELY ON BOTH LAKES ERIE AND ONTARIO LATE FRIDAY NIGHT THROUGH SATURDAY. ANOTHER WIND EVENT IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH/ZAFF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:58 PM EDT | High Wind Watch | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 5 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.